Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 61, NWS Corpus Christi, TX

June 1, 2005McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 1, 2005, 5:35 AM CDT for McMullen County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2005, 5:35 AM CDT (10:35 UTC)
Expired
Jun 1, 2005, 6:00 AM CDT
In force
25 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 122 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 12:40 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2005-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2005-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3659 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:30 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 1, 3:30 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 AM CDT WED JUN 1 2005

.SHORT-TERM (TODAY THROUGH THURSDAY)...THE GFS/NAM PROG A SIMILAR
UPPER PATTERN...CHARACTERIZED BY NW FLOW ALG WITH A JET STEAK OVR
THE CNTRL/WRN CWFA. ASIDE FROM THE POTENTIAL FOR SEVERE CONVECTION
THIS MORNING FROM ACTIVITY UPSTREAM...ANTICIPATE ADDITIONAL
ISOLD/SCT CONVECTION THIS AFTN/THURSDAY AFTN OWING TO SUFFICIENT
CAPE/FOREGOING UPPER FORCING. CAVEAT FOR THIS AFTN...MAY NEED MORE
TIME TO RECOVER FROM ACTIVITY THIS MORNING. ANTICIPATE AT LEAST
PATCHY FOG EARLY THURSDAY OWING TO EXTREMELY MOIST NEAR SFC
CONDITIONS (IN PART FROM RAINFALL) WITH DRIER CONDITIONS ALOFT.

&&

.MARINE...EXPECT WIND/SEAS TO REMAIN BELOW SCEC CONDITIONS TDA OWING
TO A RELATIVELY WEAK SFC PRESSURE GRADIENT. AN INCREASE IN ONSHORE
FLOW ANTICIPATED FOR THURSDAY...YET EXPECT SEAS/WIND TO REMAIN BELOW
SCEC CRITERIA.

&&

.AVIATION...PATCHY FOG EXPECTED...WITH MVFR VSBYS...IN ADVANCE OF
CONVECTION THIS MORNING. IFR CONDITIONS EXPECTED DRG CONVECTIVE
ACTIVITY TDA. PATCHY FOG WL REMAIN PSBL AGAIN EARLY THURSDAY...WITH
MVFR.

&&

.LONG-TERM (THURSDAY NIGHT THROUGH TUESDAY)...INCREASING WINDS AND
OVERNIGHT LOWS THE STORY FOR THE WEEKEND. BUT FIRST...WILL HAVE TO
WATCH SHORTWAVE CROSSING BAJA AND INTO NW MEXICO THU NIGHT AND INTO
TX ON FRI. MODELS ARE NOT SHOWING CONTINUITY WITH TIMING AND
STRENGTH OF THIS FEATURE. BLENDING OF 00Z GUIDANCE SUGGESTS MOST OF
THE ENERGY WILL PASS NORTH OF THE AREA. BUT WILL HAVE TO WATCH WRN
HALF OF THE CWA FRIDAY AFTN WHERE SHORTWAVE/SEA-BREEZE
BOUNDARY/STRONG SFC HEATING MAY COINCIDE AND WHERE NAM POINT
FORECAST SOUNDINGS INDICATING INSTABILITY GREATEST. HAVE INSERTED
ISOL POPS INTO THE FORECAST ON FRIDAY EVERYWHERE EXCEPT THE COAST.
OTHERWISE NO BIG CHANGES WERE MADE TO THE PREVIOUS LONG TERM
FORECAST. BREEZY CONDITIONS EXPECTED DURING THE WEEKEND AND INTO
EARLY NEXT WEEK. SCA CONDITIONS LIKELY ACROSS THE SRN BAYS AND
NEARSHORE GULF WATERS IN THE AFTN AND EVENING AND OVER THE OFFSHORE
WATERS OVERNIGHT. ALSO HAVE TO KEEP AN EYE ON HEAT INDICES.

&&

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI  90 73  91 79  91 / 40 10 20 00 10
VICTORIA        88 72  91 77  91 / 50 10 20 00 20
LAREDO          98 77 100 80 102 / 40 10 20 10 20
ALICE           95 73  96 78  97 / 40 10 20 00 20
ROCKPORT        88 74  87 81  89 / 50 10 20 00 10
COTULLA         97 72  98 78 100 / 50 10 20 10 20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...SVR TSTM WATCH THRU 7 AM CDT TXZ229>234.
GM...NONE.

&&

76...SHORT-TERM
87...LONG TERM
Hazardous weather outlook, May 31, 6:00 AM CDT, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT TUE MAY 31 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
600 AM CDT TUE MAY 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY THIS
AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS...YET SMALL HAIL AND STRONG WINDS ARE POSSIBLE.
PATCHY DENSE FOG IS EXPECTED EARLY THIS MORNING. ADDITIONAL PATCHY
FOG IS ANTICIPATED FOR LATE TONIGHT. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY
AND WEDNESDAY EVENING. SOME OF THE STORMS MAY BECOME STRONG TO
SEVERE...PRODUCING HEAVY DOWNPOURS...FREQUENT LIGHTNING...LARGE HAIL
AND GUSTY WINDS. RAIN CHANCES WILL DIMINISH THROUGH THE REMAINDER OF
THE WEEK AND WEEKEND.

ONSHORE WINDS WILL INCREASE FRIDAY THROUGH SUNDAY ACROSS SOUTH TEXAS
IN RESPONSE TO DEEPENING LOW PRESSURE ACROSS THE PLAINS. WINDS WILL
APPROACH SMALL CRAFT ADVISORY CRITERIA EACH AFTERNOON AND EVENING
ACROSS THE BAYS AND GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

87/76

In the hours before

Special weather statement, Jun 1, 12:58 AM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1258 AM CDT WED JUN 1 2005

TXZ229>234-011200-
BEE-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-VICTORIA-
1258 AM CDT WED JUN 1 2005

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
VALID UNTIL 700 AM CDT WEDNESDAY MORNING. THE WATCH INCLUDES THE
COUNTIES OF BEE...GOLIAD...LA SALLE...LIVE OAK...MCMULLEN AND
VICTORIA. SOME CITIES INCLUDED IN THE WATCH ARE BEEVILLE...COTULLA...
ENCINAL...GEORGE WEST...GOLIAD...SKIDMORE...THREE RIVERS...TILDEN AND
VICTORIA.

SCATTERED SHOWERS AND THUNDERSTORMS WILL ENTER THE WATCH REGION FROM
THE NORTH OVERNIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE
DAMAGING WIND.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS TO OCCUR IN OR NEAR THE WATCH AREA. SEVERE
THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF A DIME
OR LARGER...STRONG WINDS OF 58 MPH OR GREATER AND EVEN TORNADOES.

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE
READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF
SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM
AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE
GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN
SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.

87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 5:18 AM CDTSevere Thunderstorm WarningCRPBee, Goliad, Live Oak, Victoria57 min
Jun 1, 5:49 AM CDTSpecial Marine WarningCRP116 min
Jun 1, 6:43 AM CDTSpecial Marine WarningCRP2 hr
Jun 1, 7:40 AM CDTSpecial Marine WarningCRP65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.